Alert archive / Nebraska / Flash Flood Warnings in 2010
Flash Flood Warning 22, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 29, 2010, 6:31 PM MDT for Cherry County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2010, 6:31 PM MDT (00:31 UTC)
- Expired
- Jul 29, 2010, 9:35 PM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Cherry County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 896 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1949 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
489 WGUS53 KLBF 300031 FFWLBF NEC031-300630- /O.NEW.KLBF.FF.W.0022.100730T0031Z-100730T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 631 PM MDT THU JUL 29 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1230 AM MDT/130 AM CDT FRIDAY/ * AT 627 PM MDT/727 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED 3 TO 4 INCHES OF RAINFALL EXTENDING ALONG THE SNAKE RIVER BASIN OF CENTRAL CHERRY COUNTY. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 61 CROSSING THE SNAKE RIVER...HIGHWAY 97 CROSSING BIG CREEK...HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD...MEDICINE LAKE...MERRITT RESERVOIR DAM...MORGAN LAKE...ROUND LAKE...SCHOOLHOUSE LAKE...SPECKEL MEIR LAKE AND STEER CREEK CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4281 10067 4233 10062 4231 10202 4277 10203 $$ BUTTLER
1 follow-up statement
881 WGUS73 KLBF 300335 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 935 PM MDT THU JUL 29 2010 NEC031-300346- /O.CAN.KLBF.FF.W.0022.000000T0000Z-100730T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHERRY NE- 935 PM MDT THU JUL 29 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL CHERRY COUNTY IS CANCELLED... THE THREAT FOR FLASH FLOODING HAS ENDED ACROSS CENTRAL CHERRY COUNTY. LIGHT TO MODERATE RAIN IS POSSIBLE OVERNIGHT WITH UP TO A HALF AN INCH OF ADDITIONAL RAINFALL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && LAT...LON 4281 10067 4233 10062 4231 10202 4277 10203 $$ BUTTLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:07 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 29, 2:07 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT THU JUL 29 2010 .SHORT TERM DISCUSSION... A SURFACE TROUGH EXTENDING FROM NERN WY INTO THE WRN NEBR PNHDL AND NERN CO WILL BE A FOCUS FOR AFTN CONVECTION TO SPREAD SOUTHEAST OVERNIGHT. INSTABILITY OVERNIGHT ACROSS WRN NEBR COMBINED WITH LOW LEVEL JET TO AID IN LOW CHC POPS ACROSS WRN SANDHILLS INTO SWRN NEBR. ADDITIONAL AREA OF FOCUS WILL BE CURRENT OUTFLOW BOUNDARY EXISTING SOUTH OF VTN THROUGH ANW AND ONL. MODEL CONSENSUS IS FOR A CLUSTER OF STORMS IN SCTRL SD TO EXPAND AND TURN SOUTHEAST ACROSS SERN SD AND NERN NEBR. CURRENT PRECIPITABLE WATER VALUES AOA 1.5 INCHES WILL CONTINUE TO INCREASE AHEAD OF FRONT. NERN COUNTIES FCST TO PEAK AROUND 2 INCHES TONIGHT...PROVIDING AMPLE MOISTURE FOR HEAVY RAINFALL POTENTIAL. CURRENT FLASH FLOOD WATCH FOR BOYD AND HOLT COUNTY TONIGHT LOOKS WARRANTED AND WILL CONTINUE. ON FRIDAY...THE FRONT WILL PUSH SOUTHEAST AND SHOULD JUST CLEAR SERN ZONES AROUND 18Z. THERE SHOULD BE A BREAK IN SHOWER CHCS NCTRL DURING THE AFTN AND EVENING WITH SLIGHT CHCS SOUTH AND WEST. HIGHS NOT MUCH DIFFERENT THAN TODAY WITH AROUND 90 MOST AREAS. FRONT FRIDAY NIGHT WILL ESSENTIALLY GET WASHED OUT BY SATURDAY WITH A RETURN SOUTH AND SOUTHEAST FLOW. A SLIGHT CHC REMAINS FOR TSTMS SATURDAY AFTN THROUGH SUNDAY MAINLY WEST AND NORTHWEST. BETTER CHC STILL LOOKS TO ARRIVE SUNDAY NIGHT WITH ANOTHER FRONT PUSHING IN. BETTER CHCS AGAIN FAVOR THE NCTRL. && .EXTENDED DISCUSSION (MONDAY THROUGH THURSDAY)...FRONTAL BOUNDARY FCST TO STALL NEAR THE NEBR AND KS BORDER MONDAY THROUGH WEDNESDAY LIFTING NORTH THURSDAY. UPPER RIDGE CENTER FCST TO RETROGRADE WESTWARD FROM ACROSS ARKANSAS MONDAY INTO TX PNHDL. UPPER RIDGE WILL BE FLATTENED WITH CENTRAL PLAINS CATCHING THE FASTER WESTERLIES. THIS WILL BRING AT LEAST A SLIGHT CHC FOR TSTMS THROUGH THE PERIOD WITH HIGHS MAINLY UPPER 80S TO LOWER 90S. && .AVIATION... 00Z-12Z FRIDAY...GENERALLY VFR SOUTH OF U.S. HIGHWAY 20. ALONG AND NORTH OF HIGHWAY 20...SCATTERED THUNDERSTORMS WILL MOVE WEST TO EAST OVERNIGHT. ACTIVITY COULD BECOME NUMEROUS NORTH OF KONL AFTER 06Z. SOUTH OF HIGHWAY 20 TO THE KS BORDER...ISOLATED THUNDERSTORMS WILL BE POSSIBLE. SFC WINDS WILL BE SOUTHEAST AT 10 KTS...BUT VARIABLE AND GUSTY NEAR STORMS. AFTER 12Z MONDAY...STORMS SHOULD HAVE EXITED TO THE EAST. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH CONTINUES FROM THIS EVENING THROUGH FRIDAY MORNING FOR NEZ007-010. && DISCUSSION...ROBERG AVIATION...TAYLOR
Hazardous weather outlook, Jul 29, 2:16 PM MDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT THU JUL 29 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-302015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 316 PM CDT THU JUL 29 2010 /216 PM MDT THU JUL 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE BEST CHANCE FOR STORMS WILL BE NORTH OF INTERSTATE 80...WHERE A FEW SEVERE STORMS WILL BE POSSIBLE. THE SEVERE WEATHER RISKS WOULD BE FROM LARGE HAIL AND DAMAGING WINDS...BUT CONDITIONS COULD ALSO SUPPORT AN ISOLATED TORNADO. TROPICAL MOISTURE WILL ALSO BE IN PLACE...SO STORMS CAPABLE OF VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR NORTHERN HOLT AND BOYD COUNTIES...WHERE THE GROUND IS WET FROM FLOODING RAINS LAST WEEK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP ONCE AGAIN LATE FRIDAY AND SATURDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS. TROPICAL MOISTURE WILL CONTINUE TO KEEP THE THREAT OF VERY HEAVY RAINFALL. SUNDAY AND BEYOND...A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN ANCHORED OVER THE SOUTHERN PLAINS. THE RIDGE WILL CIRCULATE TROPICAL MOISTURE NORTHWARD THROUGH THE CENTRAL PLAINS. AT TIMES... CONDITIONS WILL BE FAVORABLE LARGE THUNDERSTORMS CAPABLE OF VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY NORTH OF INTERSTATE 80. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Special weather statement, Jul 29, 3:12 PM MDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 412 PM CDT THU JUL 29 2010 NEZ094-292200- WESTERN CHERRY NE- 312 PM MDT THU JUL 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 400 PM MDT... AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF MEDICINE LAKE...OR 39 MILES WEST OF VALENTINE...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... CODY AROUND 335 PM MDT. NENZEL AROUND 400 PM MDT. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Special weather statement, Jul 29, 4:03 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 503 PM CDT THU JUL 29 2010 NEZ005-094-292245- EASTERN CHERRY NE-WESTERN CHERRY NE- 403 PM MDT THU JUL 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 445 PM MDT/545 PM CDT/... AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF NENZEL...OR 35 MILES WEST OF VALENTINE...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... CODY AROUND 415 PM MDT. NENZEL AROUND 440 PM MDT. KILGORE AROUND 445 PM MDT. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Jul 29, 5:15 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 615 PM CDT THU JUL 29 2010 NEZ005-094-300000- EASTERN CHERRY NE-WESTERN CHERRY NE- 515 PM MDT THU JUL 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 600 PM MDT/700 PM CDT/... AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SCHOOLHOUSE LAKE...OR 37 MILES WEST OF VALENTINE...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STEER CREEK CAMPGROUND... MERRITT RESERVOIR DAM... ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA... HIGHWAY 97 MILE MARKER 110... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. PERSONS ON MERRITT RESERVOIR...SHOULD GET OFF THE LAKE IMMEDIATELY AND SEEK SHELTER. LIGHTNING IS ONE OF NATURES BIGGEST KILLERS. REMEMBER IF YOU CAN HEAR THUNDER...YOU CAN BE STRUCK BY LIGHTNING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
Local storm report, Jul 29, 5:36 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 PM CDT THU JUL 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST 18 SSE CODY 42.70N 101.11W
07/29/2010 E60 MPH CHERRY NE PUBLIC
RAIN FALLING HORIZONTALLY IN STRONG THUNDERSTORM WINDS
WITH SOME PEA SIZE HAIL.
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:18 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 57 min |
| Jul 29, 7:51 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Hooker | 39 min |
| Jul 29, 7:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 47 min |
Nearby
Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.